MAUDE Adverse Event Report: VASCUTEK LTD. GELSOFT PLUS; GELSOFT PLUS GELATIN IMPREGNATED KNITTED VASCULAR PROSTHESIS

VASCUTEK LTD. GELSOFT PLUS; GELSOFT PLUS GELATIN IMPREGNATED KNITTED VASCULAR PROSTHESIS
Model Number GELSSOFT PLUS
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/12/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device being returned but not yet received at vascutek.(b)(4).Method - actual device not evaluated - evaluation of device expected however device not received at this time; process evaluation - carried out review of manufacturing process for batch; manufacturing review - review of dhr and physical testing records.Sterilisation process review - carried out review of sterilisation process records.Results - no failure detected - no issue found with review of manufacturing, physical testing or sterilisation of batch.Results pending completion of evaluation of returned device - awaiting return of device to carry out evaluation.Conclusion - conclusion not yet available- evaluations continuing.
 
Event or Problem Description
Reported to vascutek as: while suturing graft at implant, dr.Found blood leakage from a hole in graft.Hole was repaired with suture however dr.Then decided to explant graft and replace with new one.No clamps were used during procedure and graft pre-soaked as per ifu indications.Blood loss reported as minimal at less than 2cc.Explanted graft to be returned for investigation.
 
Additional Manufacturer Narrative
Additional manufacturers narrative method code: actual device evaluated- complaint graft was returned in 2 sections for investigation.Flow testing - graft was tested for porosity with water as per routine in-process testing of base fabric.Visual inspection - graft was visually inspected before and after decontamination.Photographic inspection - graft was imaged using digital camera, digital microscope and under scanning electron microscope (sem).Microscopic inspection - graft was examined under digital microscope.Electron microscopy - graft was inspected and imaged under scanning electron microscope(sem) result code: no failure detected - no failure of the graft was detected under any of the investigation techniques used.Visual inspection of the returned graft did not show any faults, imperfections or holes as reported.Porosity with water test results were within acceptance criteria for base fabric.Inspection of reported area of hole under microscope and sem did not reveal any faults, holes or imperfections on the fabric that could have led to reported leakage.Textile analysis of fabric also showed a sound basic structure of the graft without faults or imperfections.No review or inspection of glycerol/gelatin coating could be undertaken as graft was returned immersed in fluid and all glycerol/gelatin coating had hydrolysed.Conclusion code: unable to confirm complaint - investigation carried out at vascutek could not detect any hole or damage to graft structure that could have led to the reported bleeding.Vascutek now considers this complaint closed, however the issue will be tracked and trended as part of the routine complaints monitoring and reporting process.If an adverse trend develops action may be taken at that time.

Brand Name
GELSOFT PLUS
Common Device Name
GELSOFT PLUS GELATIN IMPREGNATED KNITTED VASCULAR PROSTHESIS
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan business park
renfrewshire, scotland PA4 9 RR
UK  PA4 9RR
MDR Report Key6046495
Report Number9612515-2016-00026
Device Sequence Number16251818
Product Code DSY
UDI-Device Identifier05037881115207
UDI-Public05037881115207
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2016
Report Date (Section F) 09/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2021
Device Model NumberGELSSOFT PLUS
Device Catalogue Number633006P
Device Lot Number376009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2016
Distributor Facility Aware Date09/12/2016
Device Age7 MO
Event Location Hospital
Date Report to Manufacturer09/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/21/2016
Supplement Report FDA Received Date11/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR